Alert archive / Illinois / Frost Advisories in 2019

Frost Advisory 2, NWS Lincoln, IL

October 11, 20196 counties in Illinois

NWS Lincoln, IL issued this frost advisory at Oct 11, 2019, 2:42 PM CDT for 6 counties in Illinois. It took effect at Oct 12, 2019, 2:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2019, 2:42 PM CDT (19:42 UTC)
In effect from
Oct 12, 2019, 2:00 AM CDT
Expired
Oct 12, 2019, 9:00 AM CDT
In force
7 hr
Issued by
NWS Lincoln, IL

Counties Clay County, IL, Crawford County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
150 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

370 
WWUS73 KILX 111942
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
242 PM CDT Fri Oct 11 2019

ILZ031-037-041-120900-
/O.EXA.KILX.FZ.W.0002.191012T0700Z-191012T1400Z/
Woodford-Tazewell-Mason-
Including the cities of Eureka, Pekin, and Havana
242 PM CDT Fri Oct 11 2019

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY...

* WHAT...Sub-freezing temperatures as low as 30 degrees expected.

* WHERE...Woodford, Tazewell and Mason Counties.

* WHEN...From 2 AM to 9 AM CDT Saturday.

* IMPACTS...Freeze conditions could harm crops and other sensitive
  vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ILZ027>030-036-040-120900-
/O.CON.KILX.FZ.W.0002.191012T0700Z-191012T1400Z/
Knox-Stark-Peoria-Marshall-Fulton-Schuyler-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Canton,
and Rushville
242 PM CDT Fri Oct 11 2019

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
SATURDAY...

* WHAT...Sub-freezing temperatures as low as 30 degrees expected.

* WHERE...Peoria, Stark, Marshall, Fulton, Knox and Schuyler 
  Counties.

* WHEN...From 2 AM to 9 AM CDT Saturday.

* IMPACTS...Freeze conditions could harm crops and other sensitive
  vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ILZ066>068-071>073-120900-
/O.NEW.KILX.FR.Y.0002.191012T0700Z-191012T1400Z/
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Effingham, Newton, Robinson, Flora, 
Olney, and Lawrenceville
242 PM CDT Fri Oct 11 2019

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY...

* WHAT...Temperatures as low as 33 degrees will result in frost 
  formation.

* WHERE...Effingham, Jasper, Crawford, Clay, Richland and 
  Lawrence Counties.

* WHEN...From 2 AM to 9 AM CDT Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
2 follow-up statements
838 
WWUS73 KILX 120752
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
252 AM CDT Sat Oct 12 2019

ILZ027>031-036-037-040-041-121400-
/O.CON.KILX.FZ.W.0002.000000T0000Z-191012T1400Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-
Mason-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Rushville, and Havana
252 AM CDT Sat Oct 12 2019

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 30 degrees expected.

* WHERE...Knox, Stark, Peoria, Marshall, Woodford, Fulton,
  Tazewell, Schuyler, and Mason counties.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Freezing conditions could harm crops and other 
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

ILZ066>068-071>073-121400-
/O.CON.KILX.FR.Y.0002.000000T0000Z-191012T1400Z/
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Effingham, Newton, Robinson, Flora, 
Olney, and Lawrenceville
252 AM CDT Sat Oct 12 2019

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Temperatures as low as 33 degrees will result in frost 
  formation.

* WHERE...Effingham, Jasper, Crawford, Clay, Richland and Lawrence
  counties.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
537 
WWUS73 KILX 121349
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
849 AM CDT Sat Oct 12 2019

ILZ027>031-036-037-040-041-121500-
/O.EXP.KILX.FZ.W.0002.000000T0000Z-191012T1400Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-
Mason-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Rushville, and Havana
849 AM CDT Sat Oct 12 2019

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

Temperatures have warmed above freezing this morning, therefore
the warning will be allowed to expire.

$$

ILZ066>068-071>073-121500-
/O.EXP.KILX.FR.Y.0002.000000T0000Z-191012T1400Z/
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Effingham, Newton, Robinson, Flora, 
Olney, and Lawrenceville
849 AM CDT Sat Oct 12 2019

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

Temperatures have warmed into the upper 30s to lower 40s this
morning, therefore the advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Oct 11, 1:01 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Oct 11, 1:01 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
101 PM CDT Fri Oct 11 2019

.SYNOPSIS...
Issued at 312 AM CDT Fri Oct 11 2019

Sharply colder conditions will arrive across central Illinois
today after a strong cold front passes. High temperatures will be
achieved early in the day, with readings dropping into the 40s
everywhere by afternoon.

&&

.UPDATE...
Issued at 1056 AM CDT Fri Oct 11 2019

The latest surface observations show that the cold front has
already passed a line from Effingham to Danville. Post-frontal
showers will linger for several hours, extending through at least
mid-afternoon in our eastern counties. Despite the dry mid-level
air pushing into the area, an expansive area of low clouds are
seen on satellite images to the west of central IL. We expect
little of any sunshine will be seen today, so we increased cloud
cover in the sky grids this afternoon, especially in our western
counties. Wind gusts have been sporadic initially behind the
front, but momentum transfer will continue for quite a few hours
behind the front, so we expect westerly gusts to increase to 25
mph if they have not already.

Very cold air is still projected to settle into the area tonight,
with steady W-NW winds limiting frost potential in most of our
counties. Freezing conditions are likely in the Freeze Warning
area, but the typical frost conditions will be limited by steady
winds. Areas south of I-70 will be under a weaker pressure
gradient and lighter winds, so they may see a higher frost
potential. Will have to monitor the need for frost to be added to
the weather grids in a portion of our southern counties.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 312 AM CDT Fri Oct 11 2019

08z/3am surface analysis shows a strong cold front crossing the
Mississippi River. Ahead of the front, southerly winds have kept
temperatures in the middle to upper 60s. Meanwhile behind the
boundary, readings quickly drop about 20 degrees into the 40s
across Iowa/Missouri. While the front is still west of the KILX
CWA, the primary deep-layer moisture plume has been displaced
eastward and is now extending from the Ozarks northeastward into
east-central Illinois. Widespread showers/thunderstorms are
occurring within this corridor, primarily along/east of a
Champaign to Taylorville line. A weak short-wave trough tracking
across Missouri may spread showers further westward toward the
Illinois River later this morning: however, the steadiest/heaviest
rains will remain focused across the E/SE CWA through midday. Have
therefore carried likely to categorical PoPs everywhere east of
I-55 through the morning...with only low chance PoPs for showers
further west. The front will advance through the area and push
into Indiana by early afternoon. Showers will linger along and
behind the boundary: however, rain chances will quickly diminish
from west to east as the day progresses...with dry conditions
expected across the board by late afternoon. High temperatures
will be achieved early in the day, with readings falling into the
40s everywhere by afternoon.

Skies will clear and winds will diminish in the wake of the front
tonight: however, with a high pressure center sliding well W/SW
of the area, the pressure gradient will remain tight enough to
support 5-10 mph winds through the night. Even though overnight
lows will drop to chilly readings in the lower to middle 30s, the
boundary layer will remain too mixed and too dry to support
frost. With lows expected to range from 30-32 degrees, have
upgraded the Freeze Watch to a Freeze Warning for all counties
along and west of the Illinois River.

.LONG TERM...(Saturday through Thursday)
ISSUED AT 312 AM CDT Fri Oct 11 2019

Breezy and cool conditions will prevail on Saturday...with
southwesterly winds gusting 25-30mph north of the I-70 corridor.
Despite full sunshine, afternoon high temperatures will only reach
the middle to upper 50s. The upper-level flow will become zonal
by early next week, resulting in temperatures gradually warming
back into the 60s by Sunday/Monday.

The next system expected to impact the region will arrive late
Monday night into Tuesday, with both the 00z GFS and ECMWF showing
a cold front pushing across central Illinois on Tuesday. With good
model agreement, have highlighted late Monday night into Tuesday
morning as the period with the highest PoPs. GFS MuCAPE values
remain paltry as the system passes, so have opted to only mention
showers at this point. Once the front exits, another push of
cool/fall-like air will arrive for Wednesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 100 PM CDT Fri Oct 11 2019

The latest surface obs show the cold front has progressed to near the
Indiana border, and is east of all TAF sites. Based on radar
trends, we expect scattered showers to persist longer this
afternoon behind the front. Clouds also look to linger for several
hours longer than the previous models and forecast. Any lingering IFR
clouds should still improve to MVFR this afternoon, but have
included IFR at the onset for BMI with a tempo IFR for CMI.

Winds have become 280-300 across the board, with gusts in the
15-25kt range in general. Skies will clear from west to east
across the area this evening...while winds gradually decrease to
less than 10kt after midnight. A return to gusty winds is expected
after 15z tomorrow, but wind directions will be from the
southwest.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 2 AM to 9 AM CDT Saturday for ILZ027>030-036-
040.

&&

UPDATE...Shimon
SYNOPSIS...Barnes
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Shimon
Hazardous weather outlook, Oct 11, 11:43 AM CDT, 2 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1143 AM CDT Fri Oct 11 2019

ILZ027>030-036-040-121100-
Fulton-Knox-Marshall-Peoria-Schuyler-Stark-
1143 AM CDT Fri Oct 11 2019

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

West winds will gust from 25 to 30 mph today, causing some travel
difficulty for high profile vehicles.

Temperatures are expected to fall below freezing late tonight.
This may damage sensitive vegetation that is not protected.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Flooding on the Illinois River from Havana to Beardstown will
last through next week.

Southwest winds will gust to around 30 mph on Saturday, causing
some travel difficulty for high profile vehicles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ031-037-038-041>055-121100-
Cass-Champaign-Christian-De Witt-Douglas-Logan-Macon-Mason-McLean-
Menard-Morgan-Moultrie-Piatt-Sangamon-Scott-Tazewell-Vermilion-
Woodford-
1143 AM CDT Fri Oct 11 2019

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

West winds will gust from 25 to 30 mph today, causing some travel
difficulty for high profile vehicles.

Temperatures will fall to near freezing late tonight. There is a
slight chance of freezing temperatures that could damage sensitive
vegetation that is not protected.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Flooding on the Illinois River from Havana to Beardstown will
last through next week.

Southwest winds will gust from 25 to 30 mph on Saturday, causing
some travel difficulty for high profile vehicles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ056-057-061>063-066>068-071>073-121100-
Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper-
Lawrence-Richland-Shelby-
1143 AM CDT Fri Oct 11 2019

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

West winds will gust to around 25 mph today, causing some travel
difficulty for high profile vehicles.

Temperatures will fall to the mid 30s late tonight. Patchy frost
could damage sensitive vegetation that is not protected.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

37

In the hours before

Local storm report, Oct 11, 12:38 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1238 PM CDT FRI OCT 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     HEAVY RAIN       W MATTOON               39.48N 88.37W
10/11/2019  M2.44 INCH       COLES              IL   MESONET

            STORM TOTAL RAIN ACCUMULATED PRIMARILY MIDNIGHT TO NOON

&&

37
Local storm report, Oct 11, 12:40 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1240 PM CDT FRI OCT 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     HEAVY RAIN       FLORA                   38.67N 88.48W
10/11/2019  M2.85 INCH       CLAY               IL   MESONET

            24 HOUR TOTAL

&&

37
Local storm report, Oct 11, 12:59 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1259 PM CDT FRI OCT 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HEAVY RAIN       CHARLESTON              39.48N 88.18W
10/11/2019  M2.72 INCH       COLES              IL   CO-OP OBSERVER

            STORM TOTAL RAIN ACCUMULATED PRIMARILY SINCE MIDNIGHT

&&

37
Local storm report, Oct 11, 1:10 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
110 PM CDT FRI OCT 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HEAVY RAIN       5 S MATTOON             39.40N 88.37W
10/11/2019  M4.00 INCH       COLES              IL   PUBLIC

&&

37
Local storm report, Oct 11, 1:14 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
114 PM CDT FRI OCT 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HEAVY RAIN       MATTOON                 39.48N 88.37W
10/11/2019  M2.94 INCH       COLES              IL   MESONET

            STORM TOTAL RAIN ACCUMULATED PRIMARILY SINCE MIDNIGHT

&&

37
Local storm report, Oct 11, 1:26 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
126 PM CDT FRI OCT 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HEAVY RAIN       5 SW MATTOON            39.43N 88.43W
10/11/2019  M4.00 INCH       COLES              IL   PUBLIC

&&

37

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 1:22 AM CDTAreal Flood AdvisoryILXShelby3 hr
Oct 11, 2:16 AM CDTAreal Flood AdvisoryILXColes, Moultrie, Shelby3 hr
Oct 11, 3:18 AM CDTFreeze WarningILXFulton, Knox, Marshall, Mason, Peoria, Schuyler and 3 more30 hr

Nearby

Frost Advisories in Illinois, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.